Medical Questions > Mens Health > Mens Conditions Forum

Testicular pain caused by Zoloft

Hi,

It started 15 months ago. I started taking Zoloft (sertraline) 50mg. After a few days (2-4) I started feeling very unpleasant pain in my testicles. I didn't stop taking this drug immediately, as I thought the pain will go away soon. As I was wrong, I stopped taking it on the 10th day (of taking it). The pain slowly faded away (in 1-2 weeks), but not completely.

Since then the pain was better (almost ok, but not quite) for a few weeks, and then worse for a few weeks, then better, then worse, and it was like that until about 5 months ago.

5 months ago it got worse - since then testicles are smaller and softer than usual, and the pain is with me every day.

The pain I'm taking about from the start, is a constant, "radiating" (if that's a correct word) and hard to localize pain. The localization is about the upper side of testicles. The pain is perceptible the most when I'm standing (lying/sitting also), the least when I'm walking or running. There are no spots that hurt during touching. There is something off during erection when I tighten the perineal muscles (the muscles that work during orgasm). I wouldn't call it a pain, but there's something off (the same area the pain is located at).

My question is: why Zoloft caused this very unpleasant testicles pain? What could have happened (what are the possible scenarios)? It's obvious this drug damaged something - what is that and why my organism cannot repair it on its own?

More information:

- In the past I've been taking Paxil (paroxetine) for about a year (with a short switch to Lexapro and then back to Paxil). I finished taking it 1,5 year before I started taking Zoloft. None of the SSRIs before Zoloft caused testicles pain. I experienced standard SSRIs sexual side effects (it was harder to reach orgasm, and after I stopped taking Paxil, it was too easy to get orgasm). I had no big erection problems (it was a bit weaker after I stopped taking Paxil), now it's fine.

- 4 month ago I started experiencing strange general health problems. For a few days I feel OK, and then I have a few bad days, and so on. During bad days, I feel very weak and cold (specially around the chest). Tescticles are smaller and softer especially during those bad days. I believe it may be related.

- All blood and urine tests are perfectly fine. Hormon levels are fine (including testosteron). Thyroid is fine.

- I don't take any medications (only vitamins). Before that I never had any health problems (I'm 29). I eat and live healthy. I don't have any mental problems (such as depression, anxiety). I was taking SSRIs for social phobia, but I don't have problems with that either now. I'm not stressed. Obviously the health problems lower my mood, but it's natural.

- I've been to a few doctors and no one knows how to help me, as they don't have a foggy idea of how SSRIs really work (anyone does?) and how much side effects they can cause. My urologist doesn't see any physical problems. USG doesn't show anything to worry.

- For testicles pain I tried to take diosmin, but it doesn't change anything. I also tried to massage the perineal area, no effect either.


All those problems (tescticles problems + feeling weak and cold) make my life really difficult lately. The worse part is that I have no idea what's going on. From the other side, I know excatly what is the cause (at least for testicles problems). Zoloft. What could have been damaged by this drug, and what can I do to repair it (what meds, supplements)?

Thank you for any help ;(
Did you find this post helpful?
|

replied March 28th, 2015
Experienced User
Sorry to see no one has answered you here yet.

I would try searching the internet for Zoloft and men's sexual health, side effects on males, and Zoloft and testicles to see if there are some forums specifically geared toward problems like yours and to see how other men have handled it and what has worked for them.

Good luck, I wish I knew more about this but I don't.

Anyone else out there know anything about this?
|
Did you find this post helpful?
Must Read
Millions of men experience prostate problems every year. But what defines prostate enlargement and how does the prostate grow as it enlarges?...
What puts a man at risk of having an enlarged prostate? And what causes the prostate to grow in the first place? Answer your questions here....
An enlarged prostate rarely occur before a man is 40. Learn the signs and symptoms BEFORE they occur. And know when to seek help for bothersome symptoms....